Alert archive / Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 41, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 15, 2014, 7:22 PM EDT for Spotsylvania County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 15, 2014, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Spotsylvania County, VA
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
517
WGUS51 KLWX 152322
FFWLWX
VAC177-160215-
/O.NEW.KLWX.FF.W.0041.140715T2322Z-140716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
722 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1015 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1
INCH CAN BE EXPECTED.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3802 7775 3803 7776 3804 7775 3805 7778
3808 7779 3810 7788 3815 7786 3819 7778
3820 7759 3808 7754 3799 7764
$$
CB2 follow-up statements
355
WGUS71 KLWX 160009
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
809 PM EDT TUE JUL 15 2014
VAC177-160215-
/O.CON.KLWX.FF.W.0041.000000T0000Z-140716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPOTSYLVANIA VA-
809 PM EDT TUE JUL 15 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
SOUTHERN SPOTSYLVANIA COUNTY...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL RAINFALL
AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR LOWER SOUTHERN MARYLAND AND PORTIONS OF NORTHERN
VIRGINIA.
LAT...LON 3802 7775 3803 7776 3804 7775 3805 7778
3808 7779 3809 7784 3814 7781 3819 7769
3820 7759 3808 7754 3799 7764
$$130
WGUS71 KLWX 160036
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT TUE JUL 15 2014
VAC177-160045-
/O.CAN.KLWX.FF.W.0041.000000T0000Z-140716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPOTSYLVANIA VA-
836 PM EDT TUE JUL 15 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
SPOTSYLVANIA COUNTY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHERN MARYLAND AND NORTHERN VIRGINIA.
LAT...LON 3802 7775 3803 7776 3804 7775 3805 7778
3808 7779 3809 7784 3814 7781 3819 7769
3820 7759 3808 7754 3799 7764
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 5:24 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 15, 5:24 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
524 PM EDT TUE JUL 15 2014
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL KEEP WARM AND HUMID CONDITIONS ACROSS
THE MID-ATLANTIC THROUGH THIS EVENING. A COLD FRONT WILL CROSS THE
AREA TONIGHT. CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD FOR
WEDNESDAY THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL MOVE OFF THE
COAST FRIDAY THROUGH THE WEEKEND AND A RETURN FLOW WILL USHER IN
MORE HUMID CONDITIONS ALONG WITH THE CHANCE FOR SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HEADLINE UPDATE...FLASH FLOOD WATCH HAS BEEN CANCELLED. SEVERE
THUNDERSTORM WATCH HAS ALSO BEEN CANCELLED FOR AREAS WEST OF THE
I-95 CORRIDOR.
PREVIOUS DISCUSSION...
A COLD FRONT STRETCHING FROM LAKE ERIE TO THE SRN PLAINS WILL
GRADUALLY TREK ACROSS THE REGION IN THE COMING HRS. THE BOUNDARY
IS CURRENTLY DRIFTING ACROSS THE SPINE OF THE CNTRL APLCNS...AS
DAYTIME HEATING BUILDS INSTABILITY OUT AHEAD IT. WITH LESSER SHEAR
AVAILABLE FOR YESTERDAY'S CONVECTIVE ACTIVITY...A NUMBER OF CELLS
WERE ABLE TO PRODUCE SEVERE DOWNBURST WINDS. THOUGH A LARGELY
UNIDIRECTIONAL FLOW W/ THE CURRENT OVERHEAD ENVIRONMENT...THE
SHEAR PARAMETERS ARE STRONGER THROUGHOUT THE COLUMN.
BOUNDARY LAYER BULK SHEAR VALUES IN THE 20-30KT RANGE WILL LIKELY
INCREASE IN THE 40-50KT RANGE HEADING INTO THE MID-AFTN HRS.
INSTABILITY WILL LIKELY BE MAXIMIZED ALONG AND E OF I-95 W/ THE
HIGHER HEATING/MOISTURE VALUES AND LONGER RESIDENCE TIME UNDER
CLEAR/M CLR SKIES. SFC CAPES ARE QUITE LARGE W/ MODIFIED SOUNDING
VALUES...BUT CUEING OFF YESTERDAY'S ACTIVITY THAT HAD MORE OF A
MOIST-ADIABATIC CHARACTERISTIC TO UPDRAFT INITIATION...WE'LL GO W/
MORE OF THE MODEL DIAGNOSIS OF A GENERAL 1-1.5K MU CAPE AND GOOD
ABOVE THE BOUNDARY LAYER STEERING FLOW.
THE FLASH FLOOD POTENTIAL RAMPED-UP QUICKLY W/ THE CELLS DEVELOPING
OFF NEAR STATIONARY BOUNDARIES AND THE SWLY SHEAR CONTINUING TO
TRAIN CELLS OVER THESE AREAS. FF GUIDANCE IS LOW OVER THE BALT
METRO AREA AND NORTH...SLIGHTLY HIGHER IN THE DC METRO BUT STILL
LOW AND NORMALLY PRONE TO FF W/ ONLY A COUPLE INCHES OF RAIN IN A
SHORT AMOUNT TIME. PWATS HOVERING NEAR 2" TODAY.
CDFNT ENTERS CWFA TNGT...WHICH WL PUSH THE MOIST/UNSTBL CORRIDOR TO
THE E AS DRIER AIR INFILTRATES THE MTNS. POPS /TSRA/ GNLY ALNG/E OF
BLURDG...W/ CAT POPS ONLY FOR SRN MD. TRANSITION WL CONT THRU THE
NGT...W/ A STABILIZING INFLUENCE LEADING TO JUST SCT SHRA OVNGT...
CUTTING BACK TO JUST BWI-DCA-EZF EWD BY DAWN. SHUD HV PRTLY CLR
SKIES BY DAWN TO THE W.
GFS TEMPS LOOK TO BE IN BETTER SYNCH W/ SITUATION...AND BLENDED THEM
W/ GOING FCST FOR MAXT/MIN-T.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
INSTEAD OF SWINGING EWD...THE UPR TROF LIFT NWD WED. THAT WL DELAY
THE CLRG SKIES ALONG THE METRO CORRIDOR. HWVR...WL KEEP A FAIRLY
OPTIMISTIC FCST AS CAA WL ERODE THE WRN PERIPHERY. NEEDED TO KEEP
LOW END POPS E OF I-95 FOR ANY LINGERING SHRA. OTRW SKIES WL BECOME
MOSUN/SUNNY BY AFTN IF NOT BEFORE. GDNC IN GOOD AGREEMENT THAT MAXT
WL BE IN THE LWR 80S...W/ DEWPTS IN THE 50S. REFRESHING WX INTO WED
NGT AS HIPRES BLDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL REMAIN OVER THE REGION THURSDAY...BRINGING DRY
AND PLEASANT CONDITIONS. THE HUMIDITY WILL REMAIN LOW AND MAX TEMPS
WILL RANGE FROM THE UPPER 60S AND LOWER 70S ALONG THE RIDGES TO THE
LOWER AND MIDDLE 80S ACROSS MOST OTHER LOCATIONS.
HIGH PRESSURE WILL REMAIN OVERHEAD THURSDAY NIGHT...BUT AN
UPPER-LEVEL TROUGH WILL BE APPROACHING FROM THE OHIO AND TENNESSEE
VALLEYS. AN UPPER-LEVEL DISTURBANCE ASSOCIATED WITH THE TROUGH WILL
MOVE TOWARD THE AREA IN THE SOUTHWEST FLOW ALOFT. HIGH AND MID-LEVEL
CLOUDS WILL INCREASE...BUT DRY CONDITIONS SHOULD PERSIST WITH MOST
OF THE MOISTURE AND LIFT REMAINING OFF TO OUR SOUTH AND WEST.
HIGH PRESSURE WILL MOVE OFF THE COAST FRIDAY AND IT WILL REMAIN OVER
THE ATLANTIC OCEAN THROUGH EARLY NEXT WEEK. A RETURN FLOW WILL
DEVELOP...CAUSING MOISTURE TO RETURN FROM THE ATLANTIC OCEAN. A WARM
FRONT WILL ALSO CREEP NORTH AND LIKELY STALL OUT NEARBY DURING THIS
TIME. THE UPPER-LEVEL TROUGH WILL GRADUALLY SHIFT OVERHEAD AS WELL.
THE INCREASED MOISTURE ALONG WITH THE WARM FRONT AND UPPER-LEVEL
TROUGH WILL BRING MORE CLOUDS ALONG WITH AN INCREASED CHANCE FOR
SHOWERS AND THUNDERSTORMS. DETAILS OF TIMING AND PRECIPITATION
COVERAGE REMAIN UNCERTAIN THIS FAR OUT.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
NMRS TSRA SHUD DVLP. WHILE VFR WL GNLY PREVAIL...THERES A GOOD
CHC AT LCL RESTRICTIONS W/IN ANY TSTM. HV OPTED TO FOCUS HIEST
RISK IN MVFR TEMPO GRP AND KEEP PREVAILING VFR. IN REALITY...CUD
HV BRIEF PDS OF IFR.
DRIER AIR WL SPREAD W TO E TNGT...ELIMINATING TSRA RISK. THINK THAT
SHUD PRECLUDE MUCH FOG FORMATION TNGT.
WED...VFR UNDER BLDG HIPRES.
HIGH PRESSURE WILL BRING VFR CONDITIONS FOR THURSDAY AND THURSDAY
NIGHT. HIGH PRESSURE WILL MOVE OFF THE COAST AND A SOUTHEAST FLOW IS
EXPECTED FRIDAY THROUGH THE WEEKEND. INCREASED MOISTURE FROM THE
SOUTHEAST FLOW WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
SCA FOR THE LOWER BAY W/ DECENT GRADIENT WINDS. WNDS SHUD INCREASE
DURING THE DAY...BUT TSRA CHCS WL INCREASE THRU THE DAY AS WELL.
THINK IT/LL TAKE TSTMS TO BRING HIER WNDS TO THE WATER...SO HV
CAPPED WNDS BLO SCA LVLS. WUD XPCT NMRS SMW/S TO BE ISSUED.
WNDS VEER NWLY BHD TROF AXIS/TSRA TNGT. CDFNT ARRIVES WED...WHICH WL
INCREASE VERT MIXING. POTL SCA CRITERIA TO BE MET...AND HV ISSUES
FOR BEST LOCATION...BAY S OF POOLES/LWR PTMC/EXPOSED ERN INLETS.
HIGH PRESSURE OVER THE WATERS THURSDAY WILL MOVE OFF THE COAST
FRIDAY THROUGH EARLY NEXT WEEK. A SOUTHERLY FLOW WILL DEVELOP DURING
THIS TIME...BUT THE GRADIENT SHOULD BE WEAK ENOUGH TO KEEP WIND
SPEEDS BELOW SCA CRITERIA. HOWEVER...INCREASED MOISTURE WILL BRING
THE CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY THROUGH EARLY NEXT
WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 2 PM EDT WEDNESDAY FOR
ANZ531>534-537-539>541-543.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ534-
543.
&&
UPDATE...HAS
SYNOPSIS...BJL
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...BJL/HTS
AVIATION...BJL/HTS
MARINE...BJL/HTSHazardous weather outlook, Jul 15, 5:18 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 518 PM EDT TUE JUL 15 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 161000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 518 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM...FOR THE INTERSTATE 95 CORRIDOR OF NORTHERN MARYLAND AND NORTH CENTRAL VIRGINIA...AND LOWER SOUTHERN MARYLAND. SCATTERED THUNDERSTORMS... SOME SEVERE ARE POSSIBLE THIS EVENING. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER MARYLAND CHESAPEAKE BAY THROUGH 4 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT FROM 7AM UNTIL 2PM WEDNESDAY FOR THE MARYLAND CHESAPEAKE BAY FROM SOUTH OF POOLES ISLAND TO SMITH POINT AND THE LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-161000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 518 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM...FOR THE WESTERN SUBURBS OF THE WASHINGTON AND BALTIMORE METROPOLITAN AREA. SCATTERED THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE THIS EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 15, 2:53 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 1 NNW FOUR CORNERS 39.03N 77.02W
07/15/2014 MONTGOMERY MD TRAINED SPOTTER
TREE DOWN BLOCKING LANE ON UNIVERSITY BLVD
&&
EVENT NUMBER LWX1400847
AEBLocal storm report, Jul 15, 3:04 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM FUNNEL CLOUD 2 SSE PORT TOBACCO RIVE 38.40N 77.04W
07/15/2014 KING GEORGE VA FIRE DEPT/RESCUE
WATER SPOUT AND MULTIPLE FUNNEL CLOUD REPORTS IN
CALEDON STATE PARK.
&&
EVENT NUMBER LWX1400848
LWXLocal storm report, Jul 15, 3:21 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 1 SSW SOUTH GATE 39.12N 76.63W
07/15/2014 M1.00 INCH ANNE ARUNDEL MD TRAINED SPOTTER
QUARTER SIZE HAIL NEAR THE INTERSECTION OF RT 97 AND
OLD MILL BLVD
&&
EVENT NUMBER LWX1400849
KLWLocal storm report, Jul 15, 3:30 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM MARINE TSTM WIND 1 WSW POINT LOOKOUT 38.03N 76.34W
07/15/2014 M41 MPH ANZ537 MD BUOY
&&
EVENT NUMBER LWX1400850
WOODY!Local storm report, Jul 15, 6:13 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 2 ESE MILLERSVILLE 39.05N 76.62W
07/15/2014 ANNE ARUNDEL MD BROADCAST MEDIA
NUMEROUS LARGE TREES AND POWER LINES DOWN NEAR
INTERSECTION OF GENERALS HIGHWAY AND WATERBURY ROAD
&&
EVENT NUMBER LWX1400851
KLWLocal storm report, Jul 15, 7:15 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
715 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM MARINE TSTM WIND 1 WSW POINT LOOKOUT 38.03N 76.34W
07/15/2014 M54 MPH ANZ537 MD BUOY
&&
EVENT NUMBER LWX1400852
LEEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:59 AM EDT | Small Craft Advisory | LWX | 34 hr | |
| Jul 15, 8:29 AM EDT | Small Craft Advisory | LWX | 14 hr | |
| Jul 15, 1:52 PM EDT | Flash Flood Watch | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 3 hr |
| Jul 15, 1:54 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jul 15, 1:58 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 15, 2:00 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 15, 2:07 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax | 38 min |
| Jul 15, 2:46 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jul 15, 3:05 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jul 15, 3:23 PM EDT | Special Marine Warning | LWX | 97 min | |
| Jul 15, 3:53 PM EDT | Special Marine Warning | LWX | 97 min | |
| Jul 15, 3:55 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 15, 4:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jul 15, 4:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jul 15, 5:33 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jul 15, 6:01 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jul 15, 6:37 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 15, 7:26 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania | 31 min |
Nearby
Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.